Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

High blood pressure 280 over 175

My husband went to the doctor today and his blood pressure was 280 over 175. How dangerous is that? He said the doc wanted him to go to the hospital, but he refused. So he got 2 prescriptions instead... Seems to me that s pretty high... When I was pregnant, my blood pressure shot up to 165 over 100 and my doc was VERY concerned. Last night he couldn t read a menu in the drive thru... He said it was blurry, which isn t normal for him. He also missed an exit that he travels every day. Those were the 2 things that he told me happened that made him go to the doctor... I am trying to get him to go to the hospital ASAP as I speak... thank you all for answering!!!
Fri, 11 Dec 2009
Report Abuse
  User's Response
's  Response
GRAVE--if those numbers are correct...he is in definite crisis and I cant imagine a doctor giving oral meds for a BP of that magnitude. His physician should have insisted. You didnt mention why he went to the doctor. If he is having headaches, problems with his vision, get him to the ER ASAP...like mentioned before very high risk for stroke and his heart, adrenal glands, all are working over time, have him rest this evening and an Aspirin wouldnt hurt. Try to have his BP checked daily if possible
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypertension


High blood pressure 280 over 175

GRAVE--if those numbers are correct...he is in definite crisis and I cant imagine a doctor giving oral meds for a BP of that magnitude. His physician should have insisted. You didnt mention why he went to the doctor. If he is having headaches, problems with his vision, get him to the ER ASAP...like mentioned before very high risk for stroke and his heart, adrenal glands, all are working over time, have him rest this evening and an Aspirin wouldnt hurt. Try to have his BP checked daily if possible